Alert archive / Illinois / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 149, NWS Quad Cities, IA
NWS Quad Cities, IA issued this severe thunderstorm warning at Sep 11, 2000, 1:03 PM CDT for Stephenson County, Illinois. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Sep 11, 2000, 1:03 PM CDT (18:03 UTC)
- Expired
- Sep 11, 2000, 1:30 PM CDT
- In force
- 27 min
- Issued by
- NWS Quad Cities, IA
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Stephenson County, IL
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 6.1 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1636 J/kg
- Mixed-layer CIN
- -239 J/kg
- Mixed-layer LCL
- 1387 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 95 m²/s²
- 0-3 km storm-relative helicity
- 99 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KDVN 111804 SVRMLI ILC177-111830- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE QUAD CITIES IA IL 103 PM CDT MON SEP 11 2000 THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... STEPHENSON COUNTY IN NORTHWEST ILLINOIS * UNTIL 130 PM CDT * AT 1257 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM WITH LARGE HAIL 2 MILES NORTHEAST OF FREEPORT...MOVING NORTHEAST AT 10 MPH. * THE SEVERE THUNDERSTORM IS EXPECTED TO BE NEAR... DAKOTA DORNINK AIRPORT BY 110 PM CDT. CEDARVILLE BY 110 PM CDT. RIDOTT BY 115 PM CDT. DAKOTA BY 120 PM CDT. LOST LAKE BY 125 PM CDT. THIS SEVERE THUNDERSTORM IS CAPABLE OF PRODUCING HAIL UP TO 1 INCH IN DIAMETER AND WINDS IN EXCESS OF 55 MPH. TAKE COVER IN A STURDY STRUCTURE UNTIL THE STORM PASSES. THIS SEVERE THUNDERSTORM IS CAPABLE OF PRODUCING HEAVY RAINFALL... WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS AS THEY MAY BE WASHED OUT. A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM CDT MONDAY EVENING FOR EASTERN IOWA AND NORTHWEST ILLINOIS. LAT...LON 4233 8974 4220 8957 4235 8939 4250 8953 DLF
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 11, 11:00 AM CDT, 2 hours 3 minutes earlier.
Area forecast discussion, Sep 11, 11:00 AM CDT, 2 hours 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE QUAD CITIES IA IL 1100 AM CDT MON SEP 11 2000 ...WILL DO AN 18Z SOUNDING... JUST SENT UPDATE TO ZONES. MOST SIGNIFICANT ADJUSTMENTS WAS TO REMOVE LATE WORDING FOR THIS AFTERNOON NORTHERN HALF OF CWA FOR THUNDERSTORMS. LOOKS LIKE MORNING THUNDERSTORMS NORTH OF I80 WILL LINGER INTO THE AFTERNOON. THUNDERSTORMS ARE OCCURRING JUST EAST OF STRONG CAP IN AREA OF SURFACE AND 850 MOISTURE CONVERGENCE. WAS A LITTLE CONCERNED THAT SEVERE WEATHER POTENTIAL MIGHT SET IN QUICKER THAN EXPECTED WITH TSRA/CU DEVELOPING SW INTO NW MO THIS MORNING. HOWEVER TSRA IS NOT SUSTAINING ITSELF APPARENTLY DUE TO STRONG CAP INDICATED ON LAPS. CONTINUED THE LATE WORDING FOR SEVERE POTENTIAL THINKING THAT VERY UNSTABLE AIRMASS WILL HAVE TO WAIT FOR FRONT TO NEAR BEFORE SEVERE TSRA DEVELOP. LITTLE CONCERNED ABOUT MAX TEMPS THIS AFTERNOON WITH STRONG MIXING...WAA AND COMPRESSIONAL HEATING. HELD ONTO MID 90S MOST AREAS FOR NOW AND BUMPED UP TEMPS A NOTCH NORTHWEST. WILL HAVE TO KEEP AN EYE ON TEMPS SOUTH AND WEST THOUGH FOR FURTHER UPDATES. .DVN... IA...NONE. IL...NONE. MO...NONE. DLF
In the hours before
Special weather statement, Sep 11, 11:59 AM CDT, 1 hour 4 minutes before
IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-009- 015>018-024>026-034-035-MOZ009-010-120930- SIGNIFICANT WEATHER OUTLOOK NATIONAL WEATHER SERVICE QUAD CITIES IA IL 1159 AM CDT MON SEP 11 2000 ...SEVERE WEATHER LOOKING LIKELY THIS AFTERNOON/EVENING... A STRONG...EARLY AUTUMN COLD FRONT WILL MOVE ACROSS THE AREA THIS EVENING. THE FRONT WILL FIRE A LINE OF THUNDERSTORMS BY MID AFTERNOON ACROSS CENTRAL IOWA WHICH WILL MOVE EAST OVER EASTERN IOWA AND THEN INTO NORTHWESTERN ILLINOIS BETWEEN LATE THIS AFTERNOON AND MIDNIGHT TONIGHT. SOUTHWEST WINDS WILL INCREASE TO 20 TO 30 MPH BY AFTERNOON AHEAD OF THE FRONT TO CREATE WINDY CONDITIONS. TEMPERATURES WILL RISE WELL INTO THE 90S BY MID AFTERNOON WITH POSSIBLY NEAR RECORD HIGHS. A SQUALL LINE IS EXPECTED TO DEVELOP ACROSS CENTRAL IOWA THIS AFTERNOON AND MOVE EAST INTO EASTERN IOWA...NORTHWEST ILLINOIS...AND FAR NORTHEAST MISSOURI. THE MAIN THREAT WITH THE SQUALL LINE SHOULD BE DAMAGING WINDS OF 60 MPH OR HIGHER AND HAIL UP TO THE SIZE OF GOLF BALLS. HOWEVER ISOLATED TORNADOES CANNOT BE RULED OUT WITH THE SQUALL LINE. A BIGGER CONCERN IS FOR THE POTENTIAL DEVELOPMENT OF SUPERCELL THUNDERSTORMS AHEAD OF THE SQUALL LINE. THE EXTREMELY UNSTABLE ATMOSPHERE COMBINED WITH SUFFICIENT WIND SHEAR MAY RESULT IN THE DEVELOPMENT OF TORNADIC SUPERCELLS. AT THIS TIME...THE ENTIRE AREA HAS THE RISK FOR SEVERE WEATHER BETWEEN 3 PM AND 10 PM...WITH THE MOST LIKELY TIME OF INITIAL DEVELOPMENT BETWEEN 4 AND 5 PM. AREAS ALONG AND NORTH OF INTERSTATE 80 MAY EXPERIENCE MORE SIGNIFICANT AND WIDESPREAD SEVERE WEATHER. ADDITIONALLY ...ISOLATED SEVERE STORMS CAN BE EXPECTED NORTH OF HIGHWAY 30 THROUGH OUT THE AFTERNOON. SPOTTER ACTIVATION WILL BE NEEDED LATER THIS AFTERNOON AND INTO THE EVENING HOURS.
The office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 11, 1:26 PM CDT | Severe Thunderstorm Warning | DVN | Carroll, Whiteside | 49 min |
| Sep 11, 5:19 PM CDT | Severe Thunderstorm Warning | DVN | Jo Daviess | 41 min |
| Sep 11, 6:45 PM CDT | Severe Thunderstorm Warning | DVN | Jo Daviess | 45 min |
| Sep 11, 6:45 PM CDT | Severe Thunderstorm Warning | DVN | Stephenson | 45 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.